Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 30, 2015, 3:10 AM CDT for 6 counties in Wisconsin. It took effect at May 31, 2015, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 3:10 AM CDT (08:10 UTC)
- In effect from
- May 31, 2015, 3:00 AM CDT
- Expired
- May 31, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS73 KARX 300810 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 310 AM CDT SAT MAY 30 2015 ...AREAS OF FROST OVERNIGHT... .CLEAR SKIES AND LIGHT WINDS WILL COUPLE WITH TEMPERATURES FALLING INTO THE MID 30S TO PRODUCE AREAS OF FROST OVERNIGHT. ANY COLD SENSITIVE PLANTS SHOULD BE PROTECTED FROM THE COLD. WIZ017-301615- /O.NEW.KARX.FR.Y.0003.150531T0800Z-150531T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 310 AM CDT SAT MAY 30 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...LOWS IN THE MID 30S. * IMPACTS...COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RIECK
5 follow-up statements
764 WWUS73 KARX 301608 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1108 AM CDT SAT MAY 30 2015 ...AREAS OF FROST OVERNIGHT FOR NORTH CENTRAL WISCONSIN... .FROST IS EXPECTED TO FORM OVERNIGHT ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN AS THE SKIES CLEAR OUT AND TEMPERATURES DROP INTO THE MIDDLE 30S. THE LOCATIONS MOST LIKELY TO SEE FROST FORM WILL BE THE LOW LYING COLD SPOTS AND WHERE THE WINDS BECOME LIGHT. ANY COLD SENSITIVE PLANTS SHOULD BE PROTECTED FROM THE COLD. WIZ017-310015- /O.CON.KARX.FR.Y.0003.150531T0800Z-150531T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 1108 AM CDT SAT MAY 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE 30S AS SKIES BECOME CLEAR OVERNIGHT. * COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 04
432 WWUS73 KARX 302303 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 603 PM CDT SAT MAY 30 2015 ...AREAS OF FROST EXPECTED OVERNIGHT FOR NORTH CENTRAL WISCONSIN... .FROST IS EXPECTED TO FORM EARLY MORNING SUNDAY ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN AS TEMPERATURES DROP INTO THE MIDDLE 30S. THE LOCATIONS MOST LIKELY TO SEE FROST FORM WILL BE THE LOW LYING COLD SPOTS AND WHERE THE WINDS BECOME LIGHT. ANY COLD SENSITIVE PLANTS SHOULD BE PROTECTED FROM THE COLD. WIZ017-310715- /O.CON.KARX.FR.Y.0003.150531T0800Z-150531T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 603 PM CDT SAT MAY 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE 30S OVERNIGHT. * COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYNE
144 WWUS73 KARX 310146 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 846 PM CDT SAT MAY 30 2015 ...AREAS OF FROST EXPECTED OVERNIGHT FOR NORTH CENTRAL AND CENTRAL WISCONSIN... .FROST IS EXPECTED TO FORM EARLY MORNING SUNDAY ACROSS PORTIONS OF NORTH CENTRAL AND CENTRAL WISCONSIN AS TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S. THE LOCATIONS MOST LIKELY TO SEE FROST FORM WILL BE THE LOW LYING COLD SPOTS AND WHERE THE WINDS BECOME LIGHT. ANY COLD SENSITIVE PLANTS SHOULD BE PROTECTED FROM THE COLD. WIZ029-034-042>044-311000- /O.EXA.KARX.FR.Y.0003.150531T0800Z-150531T1300Z/ CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS... SPARTA/TOMAH...MAUSTON 846 PM CDT SAT MAY 30 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S OVERNIGHT. * COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ017-311000- /O.CON.KARX.FR.Y.0003.150531T0800Z-150531T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 846 PM CDT SAT MAY 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S OVERNIGHT. * COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYNE
026 WWUS73 KARX 310727 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 227 AM CDT SUN MAY 31 2015 ...AREAS OF FROST THIS MORNING... .FROST WILL FORM THIS MORNING ACROSS PORTIONS OF CENTRAL WISCONSIN AS TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S. THE LOCATIONS MOST LIKELY TO SEE FROST WILL BE THE LOW LYING AREAS. ANY COLD SENSITIVE VEGETATION SHOULD BE PROTECTED. WIZ017-029-034-042>044-311300- /O.CON.KARX.FR.Y.0003.150531T0800Z-150531T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 227 AM CDT SUN MAY 31 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S THIS MORNING. * COLD SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DTJ
011 WWUS73 KARX 311234 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 734 AM CDT SUN MAY 31 2015 ...TEMPERATURES WARMING THIS MORNING... .TEMPERATURES HAVE WARMED INTO THE LOWER 40S ACROSS CENTRAL WISCONSIN...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. WIZ017-029-034-042>044-311345- /O.EXP.KARX.FR.Y.0003.000000T0000Z-150531T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 734 AM CDT SUN MAY 31 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ACROSS CENTRAL WISCONSIN HAVE WARMED INTO THE LOWER 40S...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. $$ DTJ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 30, 2:55 AM CDT, 15 minutes earlier.
Area forecast discussion, May 30, 2:55 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 AM CDT SAT MAY 30 2015 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 255 AM CDT SAT MAY 30 2015 UPPER LEVEL SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT MAKING STEADY ALBEIT SOMEWHAT SLOW PROGRESS EAST/SOUTHEAST ACROSS THE REGION EARLY THIS MORNING. SHOWERS WERE WIDESPREAD AHEAD OF IT...WITH A LINE OF CONVECTION RIDING ALONG THE FRONT. THE FRONT SINKS ACROSS ILL BY LATE MORNING BUT THE TROUGH AXIS ISN/T SLATED TO CLEAR THE FORECAST AREA TIL THIS EVENING. NAM POINTS TO SOME ELEVATED FRONTOGENETIC FORCING ACROSS NORTHEAST IA/SOUTHWEST WI THROUGH THE BETTER PART OF THE DAY...BUT MINIMAL IF ANY INSTABILITY AND NON-IMPRESSIVE LAPSE RATES. THE NAM WOULD HANG ONTO SOME RAIN CHANCES ACROSS THE FAR SOUTH INTO THE AFTERNOON...BUT MOST MESO MODELS WANT TO CLEAR IT BY 18Z. GOING TO SIDE THE FORECAST TOWARD THESE MORE PROGRESSIVE SOLUTIONS. HIGH PRESSURE BUILDS IN LATER TODAY AND HANGS AROUND THE GREAT LAKES THROUGH MONDAY. GFS/NAM/ECMWF ALL SUGGEST THE HIGH WILL SERVE TO BOUNCE ANY POTENTIAL SHORTWAVES SOUTH/NORTH OF THE FORECAST AREA DURING THIS TIME...KEEPING THE AREA DRY. WILL CONTINUE THIS TREND. TEMPERATURES ARE GOING TO TAKE A TUMBLE FOR THE NEXT FEW DAYS...WITH 850 BM TEMPS FALLING FROM NEAR 12C LAST NIGHT...TO 4 C BY 00Z MON. HIGHS WILL MOSTLY BE IN THE 60S THROUGH MONDAY. IN ADDITION...WITH CLEARING SKIES TONIGHT...RADIATIONAL COOLING COULD RESULT IN SOME MID 30 LOWS FOR PARTS OF CENTRAL/NORTHERN WI. PATCHY/AREAS FROST IS POSSIBLE. WINDS COULD STAY ABOVE 5 KTS THOUGH...WHICH LIMITS CONFIDENCE IN A WIDESPREAD EVENT. PER COORDINATION WITH SURROUNDING OFFICES...WILL ISSUE FROST ADV FOR TAYLOR COUNTY IN NORTH-CENTRAL WI. IF WIND SPEEDS LOOK LOWER...THE ADV COULD BE EXPANDED INTO PARTS OF CENTRAL WISCONSIN WHERE COLD AIR DRAINAGE IS COMMON. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 255 AM CDT SAT MAY 30 2015 EXTENDED FORECAST HINGES ON THE STRENGTH OF THE LONG WAVE RIDGE BUILDING ANTICIPATED FOR MUCH OF THE CENTRAL U.S...WILL IT BE ENOUGH TO HOLD AT BAY THE VARIOUS PERTURBATIONS A WEST COAST TROUGH WILL SEND AT US. MODELS ALREADY AT ODDS WITHIN AND BETWEEN EACH OTHER...AND EXPECT THE DIFFERENCES TO PERSIST FOR AT LEAST THE NEXT COUPLE DAYS. THIS LOWERS FORECAST CONFIDENCE IN THE DRY-NOT DRY QUESTION. WILL HAVE TO LEAN ON CONSENSUS AS A RESULT...WHICH PAINTS A LOT OF SMALL POPS...ESPECIALLY WEST AND NORTH. AS IT STANDS NOW...THE GFS FAVORS THE DRIER SOLUTION...USING THE RIDGE TO KEEP/SHUNT PCPN CHANCES WEST/NORTH. THIS IS ESPECIALLY EVIDENT ON WED WHERE THE EC/GEM TAKES A SHORTWAVE THEY ALL FORECAST INTO THE UPPER MISSISSIPPI RIVER VALLEY...BRINGING THE THREAT FOR SHOWERS/STORMS. THE EC THEN STAYS THE WET MODEL WITH ANOTHER SHORTWAVE WORKING IN CONCERT WITH A SFC FRONT TO CONTINUE THE RAIN THREAT INTO FRIDAY MORNING. THE GFS WOULD FINALLY BREAK INTO THE RIDGE ON FRIDAY...CONTINUING SOME SMALL PCPN CHANCES INTO SAT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1147 PM CDT FRI MAY 29 2015 STRONG 900 TO 800 MB FRONTOGENESIS WILL CONTINUE TO PRODUCE SHOWERS IN THE WAKE OF THE COLD FRONT AT KRST THROUGH 30.08Z AND AT KLSE THROUGH 30.10Z. SOUNDINGS CONTINUE TO SHOW THAT IFR/MVFR CEILINGS WILL CONTINUE THROUGH THE SATURDAY MORNING AT BOTH TAF SITES AND THEN SKIES WILL BECOME VFR AS SUBSIDENCE AND DRIER AIR MOVE INTO THE REGION. BOTH TAF SITES THROUGH THE AFTERNOON WILL SEE SUSTAINED NORTH WINDS OF 10 TO 20 KNOTS WITH GUSTS RANGING FROM 20 TO 25 KNOTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FROST ADVISORY FROM 3 AM TO 8 AM CDT SUNDAY FOR WIZ017. MN...NONE. IA...NONE. && SHORT TERM...RIECK LONG TERM....RIECK AVIATION...BOYNE
Hazardous weather outlook, May 29, 10:49 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1049 PM CDT FRI MAY 29 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1049 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY TO AREAS OF FROST WILL POSSIBLE ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN ON SUNDAY MORNING. THERE ARE CHANCES OF THUNDERSTORM FROM TUESDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE
In the hours before
Local storm report, May 29, 11:07 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1107 PM CDT FRI MAY 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 1 NNE KASSON 44.04N 92.75W
05/29/2015 M2.30 INCH DODGE MN PUBLIC
&&
NWS LA CROSSE WI
IRIS SYSTEMNearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.